Forum

Coming off tysbari ????

After a very long decision I have decided to take tysabri. And when I said to my doctor I’m just concerned because I heard that when you come off your prone to having a bad relapse when you come off??? Feeling very nervous because like I said I have only had one major relapse in a year that was a bad one and then I had a flare up/ very minor relapse 7 months ago which was very minor tingling in the arm.

Please someone who’s been on or is on tysbari please please please let me know how it was coming off?? Did you relapse. ?

Hi DJ

I came off just over 3 months ago (to start Gilenya) I had to have a 2 month wash out period. I didnt and still havent (touch wood) relapsed. They do say you are fairly high risk of relapse when you come off ty.

Relapses aside, I felt really really well on Tysabri - I cant say the same now. I used to have days with no symptoms at all, but now I am off it I can honestly say I have never felt worse. Fatigue is terrible, old symptoms reappearing. MS nurse says its not relapse as its all old stuff that I have had before, plus its the time of year for virus, colds and flus etc…it could just be that the new treatment isnt for me.

Good luck coming off, I have to say I really miss it! I miss my infusion buddies, I miss the day off work every 28 days and I really miss the way I felt on Ty! I know the medics say that it doesnt make you feel better - but in my case it absolutely did and I would snap a hand off if I could go back on it!

xx

Hi Dj

I’ve been on Tysabri for more than 3 years now but have never heard that stopping could cause a bad relapse. Where did you hear this? I suggest talking to your MS Nurse / Neuro if you are concerned - they will know all the facts.

The way I see it, whilst being on Tysabri I have not had any relapses - before starting, I was relapsing quite regularly. So it makes sense to me to be on it for as long as possible - I’m happy to run the risk of what happens when I stop (and also if I ever because JCV+).

I’m absolutely sure I would have been worse off if I wasn’t being protected by it!

Emma x

The evidence that there is a strong chance of rebound relapses if you have Tysabri and then you stop is pretty unequivocal. It is also easy to find, on reliable sites on the internet. Below I have given a quote from an article on this from the Barts hospital research site, which is reliable and well regarded.

It’s good that Dj1021’s doctor is well-informed about this.

“If you use MRI activity to define rebound (relapses) the answer is very clear; once natalizumab washes out of the system you tend to see a large number of enhancing lesions appear 3-6 months after the last dose of natalizumab. In some of our MSers we have seen over 50 enhancing lesions.”

1 Like

Here is another entry from the excellent Barts & London blog. Multiple Sclerosis Research: Natalizumab to fingolimod washout in patients at risk of PML: When good intentions yield bad outcomes.

I’m on my 7th year taking tysabri I’m lucky I have no reason to come off it I’m JC positive but I’m lucky I’m giving the choice to stay on or come of tysabri I’m at high risk of PML but the way I feel and what Tysabri has done for me theres no way I want to come of or change.

I’ve read on American tysabri facebook pages about people coming off Tysabri or waiting to start other treatments and have relapsed or had alot of there old symtoms come back again and thats a risk I won’t take tysabri has got me out of a wheelchair and gave me my life back and I’ve gone from relapsing every 4 or 5 weeks to being relapse free since starting Tysabri back in August 2008

I really feel for you relapsing so badly. I hope it stays easy for you. Don’t know if you have saw a previous post of mine I was very confused and scared about tysbari. I have only relapsed twice in a year. One a very badly attack which took weeks to recover. 6 fully and then one after 6 months of nothing which was just tingling in arm very mild could hardly realise it. But because it was two or more in one year they feel the need to put me on tysabri. I just didnte feel I needed something as astrong so soon. My main Concern was coming off. But whatever happens is in the hands of god and god willing I will be ok. I’m 28 with two kids and hoping to have more. Just want to be able to be active in there lives .

Hi dj, I have just started tysabri (2 weeks ago), after speaking to a few people who are on it, and have been for a number of years, worth the risk. As for coming off it & the relapses - the drug stops or slows them down, so I would have I thought if you take any meds for this reason and you stop you will have a relapse anyway? As far as I know they have not found a drug to stop them for everyone yet or a cure? May be wrong as I’m a complete novice at all this ms stuff. Good luck C